Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Have pimple like bumps with yellow puss on chin and neck. What could be these?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
Hello, I am having difficulty evaluating a problem ive been haveing. I dont have insurance and the emergency room isnt ant help. I have a couple of pimple like bumps one my chin and one on my neck. It is filled with yellow pus and extremly tender when I try to pop it. The pain assosiate with this when I try to pop it is that of the staph virus. The bacteria comming out has a yellow tint. But they are realitivly small bumps. Not the big boils as with staph. Also the do not continue to drain once busted. They do however immediatly get reinfected and I can continue to squeeze out the painfull infection. These bump has also reciently appeared on the inside of my right bicept and it looks as if it is starting on my left forearm. I did get a treatment for a scabie infection just to be safe but this didnt help. the slin on my chin was very red at first where the bump are. it is still red but not as much it seems if so as it healing. but other locations are starting to spawn up these bumps. It in not in paches either just random. It has seemed as if I was starting to get it on the side of my cheek also with red dots not bumps the size of a pencil eraser but faded after a week or so. I have been puzzeled to what this could be. I have never had a acne problem.Im a 32 year old male.
Posted Wed, 6 Mar 2013 in Skin Hair and Nails
Answered by Dr. Sujeet N Charugulla 1 hour later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

The skin lesions you have described in the background of other issues surrounding allergy and pain - looks to me like you are undergoing a definite infectious entity. For which bacterial is the most likely reasons, though Staphylococus infection tops this list, there are many other bacteria implicated in such conditions or even a mixed infection.

First things first, do not burst open those lesions manually yourself - it spreads even further. OTC medication for scabies will not help as it would kill the only mites and not the bacteria if present. Do not self medicate at this stage, I understand your insurance concerns - but health is primary for you now, and you should immediately be evaluated by a physician for the correct diagnosis and treatment.

If found to be bacterial lesions, then a course of prescription antibiotics may definitely be needed apart from other medications. Meanwhile, I would advice you to maintain the affected areas clean with mild soap and water and not to scratch the areas. Certain other medication like antipruritic drugs can be sought concurrently if your itching is a concern too. Also, avoid exposure to all those allergic things you have vividly mentioned.

The pain will subside in due course as the infection dies down gradually.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla,
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor